Alert archive / Virginia / Gale Warnings in 2017

Gale Warning 13, NWS Baltimore/Washington

March 8, 2017

NWS Baltimore/Washington issued this gale warning at Mar 8, 2017, 3:21 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2017, 3:21 AM EST (08:21 UTC)
Expired
Mar 8, 2017, 5:14 PM EST
In force
14 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

214 
WHUS71 KLWX 080821
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
321 AM EST WED MAR 8 2017

ANZ531-539-081630-
/O.UPG.KLWX.SC.Y.0047.000000T0000Z-170309T0400Z/
/O.NEW.KLWX.GL.W.0013.170308T0821Z-170308T2300Z/
/O.EXB.KLWX.SC.Y.0046.170308T2300Z-170309T0400Z/
/O.NEW.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESTER RIVER TO QUEENSTOWN MD-
321 AM EST WED MAR 8 2017

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 11 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 6 PM EST THIS
EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 PM TO 11 PM EST THIS EVENING, 
AND AGAIN FROM 9 AM TO 6 PM EST THURSDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530-538-081630-
/O.UPG.KLWX.SC.Y.0046.000000T0000Z-170309T0400Z/
/O.NEW.KLWX.GL.W.0013.170308T0821Z-170308T2300Z/
/O.NEW.KLWX.SC.Y.0049.170308T2300Z-170309T0400Z/
/O.NEW.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
321 AM EST WED MAR 8 2017

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 11 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 6 PM EST THIS
EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 PM TO 11 PM EST THIS EVENING
AND AGAIN FROM 9 AM TO 6 PM EST THURSDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-542-081630-
/O.CON.KLWX.SC.Y.0046.000000T0000Z-170308T2300Z/
/O.NEW.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
PATUXENT RIVER TO BROOMES ISLAND MD-
321 AM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO
6 PM EST THURSDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ536-081630-
/O.CON.KLWX.SC.Y.0048.000000T0000Z-170308T2300Z/
/O.NEW.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
321 AM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO
6 PM EST THURSDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-537-543-081630-
/O.CON.KLWX.SC.Y.0048.000000T0000Z-170309T0400Z/
/O.NEW.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
321 AM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO
6 PM EST THURSDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ532-533-540-541-081630-
/O.CON.KLWX.SC.Y.0046.000000T0000Z-170309T0400Z/
/O.NEW.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
321 AM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO
6 PM EST THURSDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
760 
WHUS71 KLWX 081412
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
912 AM EST WED MAR 8 2017

ANZ531-539-082215-
/O.CON.KLWX.GL.W.0013.000000T0000Z-170308T2300Z/
/O.CON.KLWX.SC.Y.0046.170308T2300Z-170309T0400Z/
/O.CON.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESTER RIVER TO QUEENSTOWN MD-
912 AM EST WED MAR 8 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 11 PM EST
THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530-538-082215-
/O.CON.KLWX.GL.W.0013.000000T0000Z-170308T2300Z/
/O.CON.KLWX.SC.Y.0049.170308T2300Z-170309T0400Z/
/O.CON.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
912 AM EST WED MAR 8 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 11 PM EST
THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-542-082215-
/O.CON.KLWX.SC.Y.0046.000000T0000Z-170308T2300Z/
/O.CON.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
PATUXENT RIVER TO BROOMES ISLAND MD-
912 AM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ536-082215-
/O.CON.KLWX.SC.Y.0048.000000T0000Z-170308T2300Z/
/O.CON.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
912 AM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-537-543-082215-
/O.CON.KLWX.SC.Y.0048.000000T0000Z-170309T0400Z/
/O.CON.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
912 AM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ532-533-540-541-082215-
/O.CON.KLWX.SC.Y.0046.000000T0000Z-170309T0400Z/
/O.CON.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
912 AM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
904 
WHUS71 KLWX 082214
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
514 PM EST WED MAR 8 2017

ANZ531-539-090615-
/O.CAN.KLWX.GL.W.0013.000000T0000Z-170308T2300Z/
/O.EXT.KLWX.SC.Y.0046.170308T2214Z-170309T0400Z/
/O.CON.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESTER RIVER TO QUEENSTOWN MD-
514 PM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE GALE WARNING.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530-538-090615-
/O.CAN.KLWX.GL.W.0013.000000T0000Z-170308T2300Z/
/O.EXT.KLWX.SC.Y.0049.170308T2214Z-170309T0400Z/
/O.CON.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
514 PM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE GALE WARNING.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-542-090615-
/O.CON.KLWX.SC.Y.0046.000000T0000Z-170308T2300Z/
/O.CON.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
PATUXENT RIVER TO BROOMES ISLAND MD-
514 PM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ536-090615-
/O.CON.KLWX.SC.Y.0048.000000T0000Z-170308T2300Z/
/O.CON.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
514 PM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-537-543-090615-
/O.CON.KLWX.SC.Y.0048.000000T0000Z-170309T0400Z/
/O.CON.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
514 PM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ532-533-540-541-090615-
/O.CON.KLWX.SC.Y.0046.000000T0000Z-170309T0400Z/
/O.CON.KLWX.SC.Y.0050.170309T1400Z-170309T2300Z/
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
514 PM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM EST
THURSDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Mar 7, 9:02 PM EST, 6 hours 19 minutes earlier.

Area forecast discussion, Mar 7, 9:02 PM EST, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
902 PM EST Tue Mar 7 2017

.SYNOPSIS...
A cold front will pass through the area late tonight. High
pressure will return Wednesday into Thursday. Weak low pressure
will pass through the area Thursday night into Friday and
Canadian high pressure will build overhead Friday night. Another
low pressure may impact the area during the weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Pre-frontal band of rain showers is quickly pushing east across
the area this evening. Radar shows a sizeable gap between this
band and the actual surface cold front, which is located just
west of Pittsburgh and Huntington as of 9 PM. A continuous fine
line of rain showers has developed along the front, although
observations are not indicating particularly strong wind gusts
with its passage (generally less than 30 mph).

The front will sweep east across the area between 1 and 6 AM
with a pronounced wind shift. Hi-res short range guidance
continues to suggest the fine line of showers to hold together,
with little if any thunder. Will have to monitor trends east of
the mountains, but at this time wind gusts are expected to be
40 mph or less. Given the fast moving nature of the line,
rainfall amounts are expected to be less than a quarter inch.

Temperatures have fallen a bit with sunset and the rain showers,
but will be fairly steady tonight until the front. They will
fall a bit after it passes, with lows in the 40s to near 50
overall - 30s in the cold spots. Will be making some adjustments
to account for current trends.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
Cold front clears the area very early Wednesday, though a few
showers may linger across southern Maryland early Wednesday
morning. Otherwise, much drier air will move in on a gusty west
wind, but there is little if any cooling expected with a very
Pacific air mass behind the front. Add in the downsloping and
deep mixing expected, and highs will actually not be too much
lower than today, with 50s and 60s expected. Winds will be
gusty, and gusts may approach 40 mph at times, especially across
the high ridges near the Allegheny Front. This area will need
to be watched for potential wind advisory conditions.

Winds diminish with sunset on Wednesday night, with mostly clear
skies and some radiational cooling. However, it looks like
despite dry air, most places will stay above freezing.

Another day of gusty west winds is expected on Thursday, with
similar results given lack of cold advection and cloud cover.
This will change on Thursday night as a cold front moves in and
a wave of low pressure develops along it. Precipitation does not
look heavy, and it will be trying to cool as the precip moves
through. Some snow is possible along the Mason-Dixon line, but
amounts are questionable given the warm conditions leading into
it and timing of the cold advection. For now have kept accums
low and have not yet highlighted anything in the HWO. Lows will
be coldest near the Mason Dixon and ALlegany Fronts with near to
below freezing expected, while further south and east, temps
should stay above freezing all night.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Low pressure/cold front quickly pushes east and south of the
area by midday Friday. Strong cold air advection on northwest
flow likely results in gusty winds during the afternoon. Any
precipitation should end around midday, becoming more showery in
nature as it does so. The best chance of any snowfall
accumulation (though probably still light since its exiting as
temperatures cool) would be right along the Mason-Dixon line
(north of I-70). Can't rule out a flake or two further south but
little/no accumulation expected unless there's a significant
shift which doesn't seem very likely.

Very cold air for this late in the season barrels into the
region from the north late Friday into the weekend (850 mb temps
in the -15 C range or colder progged Saturday morning in the
latest guidance). Current forecast is for well below normal
temperatures perhaps near but not quite to record levels.

The southward trend for the Saturday night/Sunday low pressure
has continued. This more suppressed solution makes sense given
the giant fist of cold high pressure punching in from the north
at the same time. Historically, this tends to result in a more
southward low track. Accumulating snow is still plausible,
though, especially for southern parts of the CWA. Will continue
to monitor latest trends as impetus for this storm is currently
well out over the North Pacific and not well sampled.

A more interesting setup may unfold early next week as the next
storm system approaches. By this time, strong confluence zone
aloft near/just northeast of the area begins to exit leaving the
door open for an incoming storm system while cold air is left
in its wake.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
Band of pre-frontal showers is pushing across the metros at 02Z.
Brief MVFR is possible, but recent trends suggest unlikely. It
appears there will be a several hour gap in rain until the cold
front arrives, likely between 07-10Z. Fine line of showers with
the front could contain brief MVFR conditions and wind gusts
above 30 kt. IFR looks unlikely for any length of time. Winds
immediately become westerly as the front moves through.

VFR Wednesday through Thursday evening with high pressure and a
gusty west wind during the day. Winds may still exceed 30 knots
both days, with lighter winds at night. Diminished conditions
later Thursday night as a weak wave of low pressure brings
a period of rain, possibly mixed with snow late.

Sub-VFR likely in -SHRA Fri AM...w/ mix or change to -SN
possible from MRB to BWI/MTN though accums likely very low (1"
or less). VFR expected Fri PM-Sat. Gusty NWLY flow kicks in Fri
PM behind cold FROPA 15-25 kts w/ gusts to 30+ kts...then
gradually diminishes Sat.

&&

.MARINE...
Wind subsided quickly this evening, with most locations less
than 15 kt. Have cancelled Gale Warning, as it appears unlikely
winds increase back to that level. SCA remains in place though,
and gusts may resume as gradient tightens ahead of approaching
cold front. The front likely crosses the waters between 08-12Z,
with sharp wind shift to the west. Fine line of showers with
the front may result in a few gusts greater than 35 knots, with
potential for special marine warnings.

During the day Wednesday and again Thursday, a gusty west wind
will bring SCA conditions. There's a small chance of gales,
mainly on Wednesday on the northern Bay.

A weak pressure gradient is expected first thing Friday morning
as low pressure moves over the waters from west to east. The
low will drag a strong cold front across, and gusty
northwesterly flow well into Small Craft Advisory levels and
quite possibly into Gale Warning territory is expected late
Friday into Saturday.

&&

.FIRE WEATHER...
On average, a total of two to four tenths of an inch of
rainfall is forecast as a frontal system continues across the
region tonight. This will be followed by dry, breezy, and mild
conditions Wednesday and Thursday. Westerly winds from 20-25 mph
with gusts up to 35 mph are expected on Wednesday, lowering
slightly on Thursday to 15-20 mph sustained with gusts up to 25
mph. RH Values may drop to 20-30 percent both Wednesday and
Thursday. Given the rain, have not issued any statements yet,
but they may be needed.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 11 PM EST Wednesday for ANZ530>534-
     537>541-543.
     Small Craft Advisory until 6 PM EST Wednesday for ANZ535-536-
     542.

&&

SYNOPSIS...RCM
NEAR TERM...ADS/RCM
SHORT TERM...RCM
LONG TERM...DFH
AVIATION...ADS/RCM/DFH
MARINE...ADS/RCM/DFH
FIRE WEATHER...MM/RCM
Hazardous weather outlook, Mar 7, 6:51 PM EST, 8 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
651 PM EST Tue Mar 7 2017

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-090000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
651 PM EST Tue Mar 7 2017

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Tonight

A line of gusty showers is possible over the waters later
tonight. Special Marine Warnings may be needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Gale Warning may be needed for portions of the waters Wednesday
and again on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-090000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
651 PM EST Tue Mar 7 2017

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong gusty winds are expected across western Maryland,
northwestern Virginia and eastern West Virginia on Wednesday. A
Wind Advisory may be required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:45 AM ESTSpecial Marine WarningLWX2 hr
Mar 8, 2:54 AM ESTSpecial Marine WarningLWX2 hr
Mar 8, 3:17 AM ESTWind AdvisoryLWXHighland24 hr
Mar 8, 3:21 AM ESTSpecial Marine WarningLWX114 min
Mar 8, 3:21 AM ESTSmall Craft AdvisoryLWX20 hr
Mar 8, 3:21 AM ESTSmall Craft AdvisoryLWX43 hr
Mar 8, 3:42 AM ESTSpecial Marine WarningLWX2 hr
Mar 8, 4:34 AM ESTSpecial Marine WarningLWX116 min
Mar 8, 6:23 AM ESTSpecial Marine WarningLWX52 min

Nearby

Gale Warnings in Virginia, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.